MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MIRAMAR) ENVOY DA, 6F, 105CM, MPD; PERCUTANEOUS CATHETER

CODMAN AND SHURTLEFF, INC (MIRAMAR) ENVOY DA, 6F, 105CM, MPD; PERCUTANEOUS CATHETER
Catalog Number 67125805D
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.The product has not been received to date and it was not reported if the product is available for evaluation and testing; however, additional information will be submitted within 30 days of receipt.Initial reporter - the customer contact information, including phone, fax, and e-mail, was not provided.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, the 6f envoy da 105 cm mpd (67125805d/e11752) distal access guiding catheter was contaminated due to foreign material.There was no report of consequence or consequence or impact to the patient.It was reported that the information provided for this complaint was all of the details that were known/available regarding this event.The product availability is currently unknown.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Section b5: additional information received indicated that the event occurred on (b)(6) 2018.During routine preparation of the product, a foreign black particle exited the catheter while the catheter was being flushed.The catheter was not used in the patient.No apparent damage was noted to the catheter.The customer did not report any issues with the product packaging.The product was stored according to the instructions for use (ifu).The black particle was not collected with the complaint product.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).As reported by a healthcare professional, during routine preparation of the 6f envoy da 105cm mpd (67125805d/e11752) distal access guiding catheter, a foreign black particle exited the catheter while the catheter was being flushed.The catheter was not used in the patient; therefore, no patient complications occurred as a result of the event.No apparent damage was noted to the catheter.The customer did not report any issues with the product packaging.The product was stored according to the instructions for use (ifu).The foreign black particle was not collected with the complaint product for return.No further information was provided.The envoy da catheter was returned with its peel away introducer, but without any packaging or labeling.The introducer was kinked.The shaft of the catheter was kinked approximately 54 centimeters (cm), 64cm, 76cm, and 95cm from the proximal end of the device, as well as the distal transition area to the dark blue section of the shaft.The transition segments were kinked.No foreign material was seen on the device.The device was examined under a microscope and no foreign material was visualized.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported customer complaint of foreign material was not confirmed.The device was inspected under a microscope and no foreign material was found.The black particle reportedly discovered while flushing of the device was not returned; therefore, the material of the black particle cannot be determined.The kinks found on the shaft of the catheter and introducer may have been caused by the application of excessive force or handling during preparation for shipment.100% of the devices are inspected for contamination and damage to the catheter and introducer before and after devices are sealed in pouches.Thus, it is unlikely that the device left the manufacturing facility with the observed damage.Neither the product analysis nor the device history record review suggests that the failure could be related to the manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided and the evidence presented by the returned device; however, it is possible that procedural and handling factors may have contributed to the reported failure and damages noted on the returned catheter.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
ENVOY DA, 6F, 105CM, MPD
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MIRAMAR)
3260 executive way
miramar FL 33025
MDR Report Key7786245
Report Number3008114965-2018-00710
Device Sequence Number228527
Product Code DQY
UDI-Device Identifier10878528000676
UDI-Public10878528000676
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K000715
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number67125805D
Device Lot NumberE11752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2018
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer08/23/2018
10/17/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date09/06/2018
10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1